On the structure of some nilpotent braces

M.R. Dixon (University of Alabama)
L.A. Kurdachenko (Oles Honchar Dnipro National University), https://orcid.org/0000-0002-6368-7319


We prove a criteria for nilpotency of left braces in terms of the $$$\star$$$-central series and also discuss Noetherian braces, obtaining some of their elementary properties. We also show that if a finitely generated brace $$$A$$$ is Smoktunowicz-nilpotent, then the additive and multiplicative groups of $$$A$$$ are likewise finitely generated.


brace; nilpotent brace; soluble brace; Noetherian brace

MSC 2020

16N80; 16T25; 16N40; 20F16

Full Text:



Bachiller D. "Classification of braces of order $$$p^3$$$", J. Pure Appl. Algebra, 2015; 219(8): pp. 3568-3603. doi:10.1016/j.jpaa.2014.12.013

Cedó F. "Left braces: solutions of the Yang-Baxter equation", Adv. Group Theory Appl., 2018; 5: pp. 33-90. doi:10.4399/97888255161422

Cedó F., Gateva-Ivanova T., Smoktunowicz A. "On the Yang-Baxter equation and left nilpotent left braces", J. Pure Appl. Algebra, 2017; 221(4): pp. 751-756. doi:10.1016/j.jpaa.2016.07.014

Cedó F., Smoktunowicz A., Vendramin L. "Skew left braces of nilpotent type", Proc. Lond. Math. Soc. (3), 2019; 118(6): pp. 1367-1392. doi:10.1112/plms.12209

Fischer I., Struik R.R. "Nil algebras and periodic groups", Amer. Math. Monthly, 1968; 75: pp. 611-623. doi:10.1080/00029890.1968.11971038

Golod E.S. "On nil-algebras and finitely approximable $$$p$$$-groups", Izv. Akad. Nauk SSSR. Ser. Mat., 1964; 28: pp. 273-276. (in Russian)

Jespers E., van Antwerpen A., Vendramin L. "Nilpotency of skew braces and multipermutation solution of the Yang-Baxter equation", unpublished.

Rump W. "A decomposition theorem for square-free unitary solutions of the quantum Yang-Baxter equation", Adv. Math., 2005; 193(1): pp. 40-55. doi:10.1016/j.aim.2004.03.019

Rump W. "Braces, radical rings, and the quantum Yang-Baxter equation", J. Algebra, 2007; 307(1): pp. 153-170. doi:10.1016/j.jalgebra.2006.03.040

Smoktunowicz A. "On Engel groups, nilpotent groups, rings, braces and the Yang-Baxter equation", Trans. Amer. Math. Soc., 2018; 370(9): pp. 6535-6564. doi:10.1090/tran/7179

DOI: https://doi.org/10.15421/242303



  • There are currently no refbacks.

Copyright (c) 2023 M.R. Dixon, L.A. Kurdachenko

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.

Registered in


ISSN (Online): 2664-5009
ISSN (Print): 2664-4991